Jump to content
CrazyBoards.org

Three Antidepressants At Once


Recommended Posts

Has anyone else been on multiple antidepressants simultaneously?  I've been taking the maximum dose of Prozac for a while for my OCD.  Initially it helped with my mood, too, but after I increased my Lamictal dosage my mood evened out.  I've been feeling depressed for a few months now, and with the increased darkness in my corner of the world it's just getting worse.  My pdoc started me on Latuda a little over a month ago.  It hasn't made a noticeable difference yet.  When I saw him this week I mentioned Wellbutrin, which helped me some in the past.  Pdoc agreed to start me on it.  He wants to increase the Latuda also but will only change one med at a time so we're trying this first.

 

To make a long story short I'm now taking Prozac, Latuda and Wellbutrin.  Has anyone else ever done this?  It strikes me as unusual and I'm curious to know if others have experience with similar situations.

 

Thanks!

Link to comment
Share on other sites

Latuda is an AAP. Just like risperdal.

My pdoc always increases a med I'm already taking before just adding on more and more meds. Not saying that is the right way to go. I certainly dislike my pdoc. He has yet to really help me with anything.

Anyway, I have been on three AD's at once. Trazodone, Wellbutrin, and Effexor. 300mg trazodone, 450 mg Wellbutrin and 225 mg Effexor. That's in addition to lamictal and two AAP's. But at the time I was in horrible shape at a state hospital and they were throwing meds at me.

And I still felt like shit. I always feel like shit. I'm pretty treatment resistant and constantly think of suicide.

Sorry. Not a very uplifting post. I hope you get your meds sorted out soon. I know you've been feeling bad for a while. I wish I had some better advice. Or better story to share. I just really can relate and I'm so sorry you feel so bad lately. :(

Link to comment
Share on other sites

My pdoc won't do 3 antidepressants, but you are not on 3 antidepressants but 2. I'm also on two antidepressants together with Lamictal and Abilify (and others). Nothing to worry about. Just follow your doctor's orders and you should be fine. Also, note that Wellbutrin doesn't affect serotonin so serotonin syndrome is not an issue.

Link to comment
Share on other sites

I'm on a similar cocktail, including Latuda, Wellbutrin and Lexapro. Plus Strattera for ADHD. And to reiterate, Latuda is not an antidepressant. Anyway, it's the best cocktail I've ever been on - and no real side effects.

What I think is more controversial about your cocktail is the two antipsychotics. I know that's sometimes frowned upon, but I'm no expert on the details why.

Link to comment
Share on other sites

Latuda is an AAP. Just like risperdal.

My pdoc always increases a med I'm already taking before just adding on more and more meds. Not saying that is the right way to go. I certainly dislike my pdoc. He has yet to really help me with anything.

Anyway, I have been on three AD's at once. Trazodone, Wellbutrin, and Effexor. 300mg trazodone, 450 mg Wellbutrin and 225 mg Effexor. That's in addition to lamictal and two AAP's. But at the time I was in horrible shape at a state hospital and they were throwing meds at me.

And I still felt like shit. I always feel like shit. I'm pretty treatment resistant and constantly think of suicide.

Sorry. Not a very uplifting post. I hope you get your meds sorted out soon. I know you've been feeling bad for a while. I wish I had some better advice. Or better story to share. I just really can relate and I'm so sorry you feel so bad lately. :(

Thanks so much for your post, Cheese.  I appreciate your sharing your experience with me.  I'm sorry you're feeling crappy, too.  Sending good thoughts your way.

Link to comment
Share on other sites

I take two antidepressants (Wellbutrin and Viibryd), mood stabilizer (Lamictal), and AAP (Geodon) for MDD. I gradually worked my way up to this combo after twenty years of trying monotherapy of an antidepressant was not helpful. I don't feel overmedicated at all.

 

I think it's just trial and error and trusting your PDOC's choices.

 

Good luck on your meds.

Link to comment
Share on other sites

Thanks everyone for sharing your thoughts.  I misspoke: I understand that Latuda is an AAP, but it is marketed for the treatment of bipolar depression.

 

I'm glad to know I'm not the only one taking multiple ADs.  I trust my pdoc, but it still seems funny to me.

 

I think you're right re: the two AAPs point, Kate.  I know my insurance company will only cover one AAP, but fortunately my pdoc is well-stocked with Latuda samples.

Link to comment
Share on other sites

I don't know. I think two AAP's is common with people who are more treatment resistant. None of the pdoc's I've seen have been alarmed that I'm on 2 AAP's. That includes private hospital Pdoc and county clinic Pdoc. I know some other CB members take 2 AAP's as well. I would trust your pdoc about this one. I know personally I need 2 of them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...